Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 74, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 17, 2000, 3:54 AM CDT for Rutherford County, Tennessee. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 17, 2000, 3:54 AM CDT (08:54 UTC)
- Expired
- Apr 17, 2000, 4:30 AM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Rutherford County, TN
The radar
The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 4:00 AM CDT | Hail 0.75 | Smyrna, TN | SKYWARN Spotter reported dime size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.9 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1529 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
851 WUUS54 KOHX 170856 SVRBNA TNC149-170930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 354 AM CDT MON APR 17 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RUTHERFORD COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF MURFREESBORO * UNTIL 430 AM CDT * AT 351 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES EAST OF SMYRNA...OR ABOUT 10 MILES NORTHWEST OF MURFREESBORO...MOVING EAST AT 30 MPH. WIND GUSTS OF UP TO 65 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH FREQUENT LIGHTNING. DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. JDG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 2:10 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Apr 17, 2:10 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 210 AM CDT MON APR 17 2000 LATEST HAND ANALYSIS SHOWS COLD FRONT JUST ABOUT ON MEMPHIS AT MIDNIGHT CDT. PRE-FRONTAL TROF DOWN THROUGH MKL ASSOCIATED WITH LINE OF STORMS OUT AHEAD OF FRONT. AT 06Z OHX DOPPLER SHOWS SOME STRONG STORMS IN STEWART COUNTY PUSHING EAST. AT 07Z LINE OF STORMS ARE ABOUT 45 NM NORTHWEST OF OHX. MODELS WORK COLD FRONT TO ABOUT BNA BY 12Z AND ONTO PLATEAU AROUND LUNCH TIME. ASSOCIATED UPPER LEVEL TROF AND VORT MAX LOOKS TO BE NEGATIVE TILTED AND CENTERED NEAR EVV AT 12Z MON. BIG THREE ALL IN AGREEMENT IN DIVING UPPER LOW SOUTHEAST THROUGH KY...EASTERN TN TODAY AND INTO THE CAROLINAS TONIGHT. WRAP AROUND CLOUDINESS ALREADY EVIDENT ON SATELLITE LOOPER SWINGING DOWN THROUGH MISSOURI AND EXPECT THIS TO AFFECT MUCH OF MY CWA TODAY AND TONIGHT. GOOD COLD ADVECTION BEHIND FROPA AND TEMP GUIDANCE SEEMS TO BE GRABBING ONTO THIS. WEAK HIGH PRESSURE WORKS EAST TO ALONG MISSISSIPPI RIVER BY 18Z TUE WITH SURFACE CENTERED IN EASTERN NORTH CAROLINA. NOT MUCH GRADIENT WITH THIS HIGH. PRELIMINARY NUMBERS: NASHVILLE 62 47 70 48 3100 CROSSVILLE 62 45 66 48 5200 OHX VIL OF THE NIGHT 37 .BNA...NONE. BOYD 01
In the hours before
Local storm report, Apr 17, 2:42 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
242 AM CDT MON APR 17 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 AM 11 SW CLARKSVILLE TN 65-70 MPH TSTM WIND GUST
04/17/00 MONTGOMERY 65 TO 70 MPH WINDS IN
PALMYRA ON HIGHWAY 149
JDGThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 12:52 AM CDT | Flash Flood Warning | OHX | Stewart | 4 hr |
| Apr 17, 1:16 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 29 min |
| Apr 17, 1:35 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.